Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 25, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 8, 1999, 3:42 PM MDT for Kiowa County, Colorado. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 8, 1999, 3:42 PM MDT (21:42 UTC)
- Expired
- Jun 8, 1999, 4:40 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 126 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:20 PM MDT | Hail 1 | Towner, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4535 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 082138 SVRPUB COC061-082240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 342 PM MDT TUE JUN 8 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO * UNTIL 440 PM MDT * AT 335 PM MDT...RADAR SHOWED A SEVERE STORM 10 MILES SOUTHWEST OF TOWNER OR 30 MILES SOUTHEAST OF EADS MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED WILL BE OPEN COUNTRY EAST OF HIGHWAY 385 THROUGH 420 PM...AND NEAR TOWNER AROUND 430 PM. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO $TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. KT/KT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:40 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 8, 2:40 PM MDT, 1 hour 2 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 240 PM MDT TUE JUN 8 1999 DRYLINE POSITION AND ASSOCIATED TSRA THE FORECAST CHALLENGE FOR WEDNESDAY...WITH COLD FRONT ENTERING THE PICTURE WEDNESDAY NIGHT INTO THURSDAY. DRYLINE HAS MIXED TOWARD THE KS BORDER THIS AFTERNOON...WITH ISOLATED TSRA FORMING OVER THE EASTERN PLAINS...ISOLATED TSRA ALSO FORMING ACROSS THE RATON MESA AND SOUTHERN PUEBLO COUNTY IN SMALL POCKETS OF RELATIVELY HIGH CAPE (1000 J/KG) BEHIND THE DRY LINE. LITTLE IN THE WAY OF UPPER SUPPORT EVIDENT SO EXPECT CONVECTION TO QUICKLY DIE AFTER SUNSET. SAME SITUATION WED AS DRYLINE RETREATS WWRD OVERNIGHT THEN SURGES TOWARD THE KS BORDER DURING THE DAY. ETA SUGGESTS 700 MB TEMPS MAYBE 1-2C COOLER THAN TODAY...THOUGH STILL IN THE 10-12C RANGE. HATE TO SHOTGUN LOW POPS...BUT DEVELOPMENT TODAY HAS ME LEANING TOWARD A REPEAT PERFORMANCE WED AND WILL ADD SLIGHT CHANCE TO ERN PLAINS ZONES. ALL MODELS AGREE ON A PATTERN SHIFT TO A WESTERN RIDGE/ERN TROUGH BY LATE WEEK WITH A COLD FRONT APPROACHING THE AREA LATE WEDNESDAY NIGHT INTO THU. WILL MAINTAIN SLIGHT CHANCE POPS ERN PLAINS WED NIGHT DUE TO LINGERING CONVECTION AND POTENTIAL MCS SLIDING JUST TO THE EAST IN KS. REMAINDER OF THE AREA WILL SEE INCREASING POPS THU AS FRONT SHOULD MOVE THROUGH DURING THE MORNING...AIDED BY MCS OUTFLOW...WITH WEAK UPSLOPE FLOW DEVELOPING IN THE AFTERNOON. FWC GUIDANCE TEMPERATURES LOOK TOO COOL...ESPECIALLY FOR MAXES BOTH DAYS...FAN A LITTLE BETTER...BUT WILL STILL GO SLIGHTLY ABOVE. SHORT WAVES EMBEDDED IN NORTHWEST FLOW COMBINED WITH PERSISTENT UPSLOPE FLOW SHOULD PRODUCE FAIRLY WIDESPREAD TSRA FRIDAY AND INTO THE WEEKEND.( .PUB...NONE. PETERSEN
In the hours before
Special weather statement, Jun 8, 11:50 AM MDT, 3 hours 52 minutes before
COZ058>081-081900- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MDT TUE JUN 8 1999 ...SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY... ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS THE FAR EASTERN PLAINS IN BACA...PROWERS AND KIOWA COUNTIES. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. ELSEWHERE...NO SIGNIFICANT WEATHER IS EXPECTED. PETERSEN
Special weather statement, Jun 8, 11:50 AM MDT, 3 hours 52 minutes before
COZ058>081-081900- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MDT TUE JUN 8 1999 ...SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY... ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS THE FAR EASTERN PLAINS IN BACA...PROWERS AND KIOWA COUNTIES. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. ELSEWHERE...NO SIGNIFICANT WEATHER IS EXPECTED. PETERSEN
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:39 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.